Donovan, D. M.; Grannell, M. J.; Griggs, T. S. and Lefevre, J. G.
On parity vectors of Latin squares.
Graphs and Combinatorics, 26(5) pp. 673–684.
The parity vectors of two Latin squares of the same side n provide a necessary condition for the two squares to be biembeddable in an orientable surface. We investigate constraints on the parity vector of a Latin square resulting from structural properties of the square, and show how the parity vector of a direct product may be obtained from the parity vectors of the constituent factors. Parity vectors for Cayley tables of all Abelian groups, some non-Abelian groups, Steiner quasigroups and Steiner loops are determined. Finally, we give a lower bound on the number of main classes of Latin squares of side n that admit no self-embeddings.
Actions (login may be required)